Multidimensional semi-gap solitons in a periodic potential

BB Baizakov, BA Malomed, Mario Salerno

Research output: Contribution to journalArticlepeer-review

Abstract

The existence, stability and other dynamical properties of a new type of multi-dimensional (2D or 3D) solitons supported by a transverse low-dimensional (1D or 2D, respectively) periodic potential in the nonlinear Schrödinger equation with the self-defocusing cubic nonlinearity are studied. The equation describes propagation of light in a medium with normal group-velocity dispersion (GVD). Strictly speaking, solitons cannot exist in the model, as its spectrum does not support a true bandgap. Nevertheless, the variational approximation (VA) and numerical computations reveal stable solutions that seem as completely localized ones, an explanation to which is given. The solutions are of the gap-soliton type in the transverse direction(s), in which the periodic potential acts in combination with the diffraction and self-defocusing nonlinearity. Simultaneously, in the longitudinal (temporal) direction these are ordinary solitons, supported by the balance of the normal GVD and defocusing nonlinearity. Stability of the solitons is predicted by the VA, and corroborated by direct simulations.
Original languageEnglish
Pages (from-to)367-374
Number of pages8
JournalEuropean Physical Journal D
Volume38
Issue number2
DOIs
StatePublished - May 2006

Fingerprint

Dive into the research topics of 'Multidimensional semi-gap solitons in a periodic potential'. Together they form a unique fingerprint.

Cite this